MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 10MM; DENTAL IMPLANT
Catalog Number INT510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sinus Perforation (2277)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The doctor reports that the dental implant located in position #45 failed due to sinus perforation.In the per the doctor reports that there was no negative impact on the patient's health, and the procedure was not concluded with the placement of another implant.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4) the following fields have been updated: b4: date of this report b5: describe event or problem d4: additional device information d9: device availability g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h4: device manufacturer date h6: adverse event problem h10: additional narrative it was reported that the dental implant located in position #45 failed due to sinus perforation.The doctor reported that there was no negative impact on the patient's health.The procedure was not concluded with the placement of another implant.Patient history and bone density unknown.Zimvie received one (1) int510, (osseotite tapered certain implant 5 x 10mm) for evaluation.Visual evaluation was performed, the implant had damage on its external threads from removal.No signs of malfunction that would contribute to the event.Measurements match drawing.Dhr review was completed for the subject lot number 2022090754.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022090754 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : medical : perforated sinus.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was inadequate treatment planning.Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable with all the available information provided.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18612881
Report Number0001038806-2024-00149
Device Sequence Number2368814
Product Code DZE
UDI-Device Identifier00844868006695
UDI-Public(01)00844868006695(17)270926(10)2022090754
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberINT510
Device Lot Number2022090754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic